Hail, Thomas
- When
- July 19, 4:25 PM CST
- Where
- Thomas County, 11 mi NE of Thedford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.100, -100.433
Hail covered the ground.
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 19, 2:05 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SAT JUL 19 2003 ...FORECAST CHALLENGE HIGHLIGHTED BY PRECIP CHANCES FIRST 36 HOURS...THEN TEMPS... H5 PATTERN TODAY HIGHLIGHTED WITH RIDGING ACROSS THE CENTER AND WRN CONUS AND TROFING IN THE EAST. STRONG UPPR LOW OVER NRN SASKATCHEWAN WILL CONTINUE SSEWD TREK OVER THE NEXT 48 HRS. HT FALLS AS WELL AS WV IMAGERY ARE SUPPORTING THIS NOTION. CLOSER TO HOME...ACTIVE FLOW AROUND NRN PERIPHERY OF UPPR HIGH CONTINUES WITH DECENT SHORTWAVES ALREADY SHOWING UP ON WV IMAGERY. AT THE SFC...WEAK ERLY FLOW TODAY AND ABUNDANT MOISTURE HAS KEPT TEMPS IN CHECK TODAY...HOWEVER WITH DEW POINTS WELL INTO THE 60S W TO WYOMING...LITTLE RELIEF HAS BEEN SEEN. MAIN DILEMMA TONIGHT WILL BE IF CONVECTION CAN FIRE WITH WAVE ARRIVAL AND WHETHER OR NOT IT CAN SUSTAIN ITSELF AS IT MOVES EAST. .NEAR TERM...CONVECTIVE TEMPS ARE A TAD TOO HIGH TODAY ACROSS CENTRAL AND ERN PORTION OF THE FA. SO CONVECTION WILL HAVE TO ORIGINATE ACROSS THE FAR WEST AND PANHANDLE. WEAK MID LVL SHEAR TONIGHT SHOULD KEEP SEVERE THREAT IN CHECK. WITH THE LACK OF A DECENT LL JET OVERNIGHT...CONVECTION...ACROSS THE FA SHOULD WEAKEN CONSIDERABLY AFTER SUNSET. MORE WIDESPREAD CONVECTION LOOKS LIKE A BETTER BET ON SUNDAY AS A DECENT SURFACE FRONT TRAVERSES FA. CAPE ACROSS THE FA REMAINS FAIRLY HIGH TOMORROW WITH VALS IN EXCESS OF 1500J/KG. WITH AFTERNOON HEATING AND FAIRLY WEAK CIN...TSRAS SHOULD DEVELOP ALONG THIS FEATURE FAIRLY QUICKLY BY AFTN. PRECIP WILL COME TO AN END BY LATE EVENING AS FRONT PUSHES S OF THE AREA. THIS WILL ALLOW SOMEWHAT DRIER AIR TO FILTER INTO THE FA FOR MONDAY AND TUESDAY. DRY FCST CONTINUED...HOWEVER WE COULD POP AN ISOLATED TSRA IN THE AFTERNOON (PARTICULARLY IN THE WEST) WITH THE NWRLY FLOW ALOFT. AT THIS JUNCTURE...WILL LEAVE FCST AS IS AS TIMING OF WAVES TRICKY. .EXTENDED...WEDNESDAY THROUGH SATURDAY...THE ECMWF AND GFS SOLNS IN DECENT AGREEMENT OUT TO THURSDAY WITH THE UPPER LVL TROF CONTINUING TO DE-AMPLIFY ACROSS THE ERN CONUS EARLY BY MIDWEEK. TEMPS SHOULD BEGIN TO RISE AND APPROACH CLIMO BY WED/THURS WITH READING EXCEEDING THIS LATE IN THE WEEK. THE CANADIAN SOLN SOMEWHAT WARMER TOWARD MIDWEEK WITH A STRONGER UPPR LVL HIGH ANCHORED OVER THE SW. WILL COMPROMISE AND GO WITH TEMPS JUST A TAD HIGHER THAN GUIDANCE. AS FOR PRECIP...AFTER DRY CONDS ON WEDNESDAY AND THE FIRST HALF OF THURSDAY...STRONG UPPR LOW OVER CENTRAL CANADA (5550 GPM @ H5) WILL DRIVE A DECENT FRONTAL BOUNDARY THROUGH THE FA EARLY ON FRIDAY. POPS WILL BE RETAINED...HOWEVER WITH HIGH PRESSURE DRIFTING INTO THE FA LATE ON FRIDAY...DRY FCST ON TRACK FRIDAY NIGHT INTO EARLY ON SATURDAY FOR MOST OF THE FA EXCEPT THE ERN ZONES. WILL SEE SOME RETURN SRLY FLOW ON SATURDAY AS SFC HIGH DRIFTS EWD AND THETA E RIDGE BUILDS INTO THE HIGH PLAINS. WITH THIS IN MIND...WILL INITIATE LOW POPS IN THE WEST SAT AFTN/EVE. .LBF...NONE. CLB
NEZ004>010-022>029-035>038-056>059-069>071-094-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER WESTERN NEBRASKA...WEST OF A LINE FROM VALENTINE TO HYANNIS TO OGALLALA. AN UPPER LEVEL DISTURBANCE WILL EXIT EASTERN WYOMING AND MOVE INTO THE BLACK HILLS OF SOUTH DAKOTA...THE NEBRASKA PANHANDLE AND NORTHEAST COLORADO TONIGHT TRIGGERING THUNDERSTORM DEVELOPMENT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE OUTLOOK AREA TONIGHT. DUE TO WARM TEMPERATURES AND WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE...LARGE HAIL WILL NOT BE A CONCERN. WITH ABOVE NORMAL MOISTURE CONTENT AND SLOW STORM MOVEMENT...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS THAT DO MOVE INTO THE AREA. THE MAIN THREAT WILL BE ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS A SERIES OF WEAK DISTURBANCES ALOFT MOVE ACROSS THE REGION. WITH THE ATMOSPHERE LESS UNSTABLE ANY THUNDERSTORMS WHICH DEVELOP ARE UNLIKELY TO BECOME SEVERE. DRIER AIR WILL MOVE INTO THE OUTLOOK AREA ON TUESDAY AND WEDNESDAY THUS DIMINISHING THE CHANCES FOR THUNDERSTORMS. BY LATE THURSDAY AND FRIDAY...MOISTURE WILL RETURN TO THE OUTLOOK AREA AS A SURFACE FRONT AND DISTURBANCE ALOFT PROVIDE THE FOCUS FOR THE CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. POWER
The North Platte radar (KLNX), 20 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
10 hail. Local standard time, as filed.
Hail covered the ground.
Hail damaged vehicles and stripped corn along a narrow path.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370677, 5370732, 5370734, 5370735, 5370733, 5370736, 5370737, 5370738, 5370740, 5370739.